Jump to content
CrazyBoards.org

Recommended Posts

All,

Just got a med change and wonder how much luck people have had with this sort of change. For 50 years I survived without drugs - the old anti-depressants didn't work. Then tried Zoloft and Wellbutrin ( and ambien for sleep) about 5 years ago and a whole new chapter of life started.

Eventually started to lose it and (recently) dropped Wellbutrin and picked up Lamictal and Risperdal. Another new chapter. Tried to drop zoloft but that went very very badly.

Asked recently for a swap from zoloft to lexapro and instead got a doubling (to 200 mg) of lamictal and directions to taper off zoloft, unless of course that goes badly again.

The zoloft controls extreme irritability. A reaction of rage to even minor problems. No euphoria. Just agitation. Has anyone else experienced this reaction to tapering off zoloft? How did you get past it? Increases in other drugs perhaps? Swapping for another drug? Mostly I want to get away from the sexual side effects. Notably not caring and not being able to participate. The lady in my life is very understanding and by that I am blessed. And lack of sexual ability beats lack of a job which is very nearly what happened last time I tried to taper off zoloft. Choices Choices. It's good to have them, although sometimes it's not as good to have to make them.

Thanks in advance,

Rob

Link to comment
Share on other sites

Hi Rob, sorry you're having confusing problems with your med "cocktail".

It's often hard to tell what's causing what, when you're switching multiple meds at once.

A few questions: When you "started to lose it", do you mean you got manic, or depressed, or something else?

Did your doctor say why he/she dropped the Wellbutrin, and did you have the sexual side effects while on Wellbutrin and Zoloft?

Also, did you have the aggitation/anger problems before the Zoloft, or is that just something you are experiencing while tapering off of it?

One more thing ;)

As I'm reading it, your PDoc wants you only on Lamictal and Risperdal?

Is the Lamictal meant as an AD, or MS, or both? And the Risperdal for sleep?

Sorry for all the questions... just trying to get a detailed picture, to help seperate the possible causes :)

Link to comment
Share on other sites

"Whew" Had no idea this was so complicated. Of course, maybe that's why I'm on meds. It's so hard to tell from the view inside my own head.

Anyway, thanks for the reply. Here goes....

Original dx 30 years ago was depression. Tried all the drugs and they helped but were unlivable. It took a year to dry out (so to speak) and was not inclined to try again. Was blessed with a temporary doc about 5 years ago (routine physical) who recommended zoloft, wellbutrin and ambien. Wow, what a difference. The most noticable difference was that I became much less sensitive and irritable. I could even socialize a little. My kids were absolutely amazed and couldn't stop talking about it so I know it must be true.

Things went well and then about a year ago I started to get cranky again. Went to a psychiatrist about six months ago and he recommended starting risperdal and lamictal (.5 mg and 25 mg). There was an immediate positive difference. Titrated up to 100 mg lamictal but didn't see any difference. Weaned off the wellbutrin with no problem. Started to back off on the zoloft and came very close to losing my job almost immediately. Several more recent tries were more cautious but went the same place.

Talked to the pdoc today and he recommended doubling the lamictal and then trying to back off the zoloft again. Just wondered if anyone else had had a similar reaction to backing off zoloft and also if people had been helped with sensitivity/irritability by higher lamictal doses.

Time to send see if I can get this message to post. For someone who does computers for a living, I seem to be on the edge of hopeless coping with actually Using one.

Best to all,

Rob

Link to comment
Share on other sites

Hmmmm. That one seemed to work. Lets try another one :-)

If you want a pretty accurate view of an unmedicated me check out borderline personality disorder. Short stormy relationships. Self centered. Very irritable. Wild mood swings. Major depression. Can't focus. Can't sit still. complete loner. Constantly suicidal.  This was the only life I had ever known and I thought Everyone had a bazillion coping mechanisms to deal with everyday life. The energy drain of all this coping was beginning to become unsustainable though. Depression has been a problem for as long as I can remember and it has gotten worse over the years. Until the pdoc visit, the only drug that had ever actually helped was caffeine. It is like a miracle drug for me and I manage it just like any other medication. I asked the pdoc about adhd but he doesn't think so. Maybe he's wrong?

'Losing it' was extreme crabbiness. Took everything said to me the wrong way. Very grouchy. Thought everyone I came in contact with was a total jerk. I assume this to be mania but maybe not. There certainly was no euphoria or wild optimism but I did try to do everything, mostly at the same time.

Since the dx now is bipolar, the lamictal is for mood stabilization and antidepressant and the risperdal is to deal with the mania. Still taking the ambien for sleep although I just got an rx for lunesta to replace it.

Anyway, thanks again for the reply.

Rob

P. S. I can only get to this computer every few days and can't figure out how to change my crazyboards password without knowing the old one so I can only reply from this one.  If I can't figure it out soon I'll start a new ID and try to remember the password this time. :-)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...